A website for discussions about any type of cancer, including lung cancer, breast cancer, prostate cancer, laryngeal cancer, leukemia, lymphoma, multiple myeloma and others
+ Reply to Thread
Results 1 to 6 of 6

Thread: Side Effects of Brachytherapy (Internal Radiation)

  1. #1
    Newbie New User
    Join Date
    Sep 2010
    Posts
    3

    Side Effects of Brachytherapy (Internal Radiation)

    Hi Everyone,

    My mom had 2 brachytherapy treatments that were approximately 5-6 minutes each. A couple of weeks after the treatments she was complaining of some discomfort in her back. When my sister went to rub her back she noticed redness (like sunburn) that started at her mid back and extended to the top of her buttocks. It is going away now and it is more tan than red. When my mom went back to her radiologist this week, she showed him her back and a picture of what it looked like when we discovered it. He said that he didn't know what it was and didn't think it was from radiation. She also had 5 weeks of external radiation.

    Did anyone experience this?

    Thanks for your help!

    JaneMarie

  2. #2
    Hi JaneMarie,

    Welcome aboard. I would suggest she contact her primary doctor and oncologist to report the redness on her back. Since its fading, it probably is nothing to be concerned about; but she should inform her doctor(s) anyway to be on the safe side. I did not experience any burning or redness to my back during treatments --if I am recalling it correctly. I had external radiation and brachytherapy (LDR), whereas your mother apparently had HDR (high dose radiation). I pray all goes well with your mother.
    rmaureen
    Diagnosed Sept. 2005
    Stage III-C Endometrial Adenocarcinoma
    Grade 2
    My Story:
    http://fierytrial.wordpress.com/2009/12/09/my-diagnosis

  3. #3
    Newbie Regular User
    Join Date
    Aug 2010
    Posts
    12
    I had 3 brachytherapy sessions back in January and the side effects I had were - some bleeding for a few days after each session, lack of energy and needing to sleep more than usual, and that was it. I was told that the side effects could include loose bowels and bladder irritation but I had neither. I was told the side effects of the external radiation were much worse and so I was glad I didn't have to go that route. I remember skin burning was mentioned for the external, so maybe that has something to do with her symptoms. I would definitely call the doctor who is doing her radiation therapy and talk to him.

  4. #4
    Newbie New User
    Join Date
    Jan 2012
    Posts
    1
    I had a total radical hysterectomy followed by brachytherapy. I had a vaginal discharge after the hysterectomy which had not stopped before the radiation treatments. It got heavier after the radiation treatments. It has started easing off but gets heaver after I have streched for something or had sex.There is no odor. Has anyone else had this problem? Beryl

  5. #5
    Newbie New User
    Join Date
    May 2012
    Posts
    1

    Brachytherapy and side effects

    I was diagnosed with uterin/cervical cancer in January...5 days later they did a radical hystorectomy. I had to wait 9 weeks before I started my X-ray radiation treatments due to having to wear a wound vac. and was lucky on 24 of the 25. The day after the 25th I had a burning when urinating. Dr. gave a scrip for same meds they use for bladder infection. This past Thursday (3 days after last X-ray ) I started my brachytherapy treatments. The treatment wasn't bad, but the laying on the gurney for 2hrs. was rough. I have lower back pain due to dergenitive disc so it was kind of rough. But later that evening I notice that on my lower back (just at the top of the buttack) I have almosst a leasion. I wondered if this is normal....

  6. #6
    Administrator Top User Didee's Avatar
    Join Date
    Jun 2010
    Location
    NSW Australia
    Posts
    8,836
    Hello, welcome but I am sorry that you have the need to seek us out.
    I have no knowledge in this area but please let your Onc know about this.
    Aussie, age 57
    1987 CIN 111. Cervix lasered, no further problems.

    Dx Peripheral T Cell Lymphoma stage 2B bulky, aggressive Dec/09.
    6 chop14 and Neulasta.
    Clean PET April/10, 18 rads 36gy mop up. All done May 2010
    Iffy scan Nov. 2011.
    Scan Feb 2012 .still in remission.
    Still NED Nov 2012. On to yearly bloods now.

    May/2012. U/sound, thyroid scan, FNB. Benign adenoma. A lump in otherwords, nodule if you wish to be specific.

    CancerForums User Policy

    http://www.cancerforums.net/threads/...picture-policy

    Out of all the things I have lost, I miss my mind the most.

 
+ Reply to Thread

Similar Threads

  1. Question on side effects of brachytherapy
    By Teri A. in forum Uterine and Endometrial Cancer Forum
    Replies: 0
    Last Post: 03-30-2012, 03:01 AM
  2. not sure what else to do.. radiation side effects
    By susan92084 in forum Head and Neck Cancer/ Thyroid Cancer Forum
    Replies: 3
    Last Post: 09-03-2010, 11:36 AM
  3. Radiation Side Effects
    By williamSC in forum Brain Tumors Forum
    Replies: 2
    Last Post: 04-27-2010, 04:23 PM
  4. what are effects of Internal Radiation for Sarcoma
    By FTHINU in forum Other Cancers Forum
    Replies: 1
    Last Post: 08-30-2007, 06:12 AM
  5. radiation side effects
    By pdpeanut in forum General Cancer topics
    Replies: 1
    Last Post: 07-11-2005, 05:23 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts